Nebraska, 2003Flood in Nebraska, September 11 to 12, 2003
September 11 to 12, 2003 · NWS OAX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 11, 2:10 AM CST, 5 hours 50 minutes earlier.
Area forecast discussion, Sep 11, 2:10 AM CST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
310 AM CDT THU SEP 11 2003
FORECAST CHALLENGES CENTER AROUND NEAR TERM FLOODING ISSUES.
LATEST SURFACE ANALYSIS INDICATED LOW PRESSURE CENTERED ACROSS SRN
MANITOBA WITH ANOTHER AREA CENTERED FURTHER SOUTH OVR SWRN KS WITH
TROF/CDFNT EXTENDING ACROSS ERN SD AND ERN NEB. LATEST WATER VAPOR
IMAGERY SHOWS LONGWAVE TROF EXTENDING BASICALLY FM SOUTH CENTRAL
CANADA TO WRN TX.
LARGE LINE OF CONVECTION ONGOING ACROSS LARGE POTION OF NATIONS MID
SECTION...BASICALLY FROM MN TO TX...AHEAD OF UPPER TROF. LATEST IR
PICS SHOW WARMING CLOUD TOPS OVER LAST COUPLE OF HOURS. WIDESPREAD
TSTMS ARE MAINLY ACROSS OUR NEBRASKA COUNTIES AND ARE VERY SLOWLY
INCHING EWD WITH IA COUNTIES BARELY SEEING ANY ACTIVITY. PWS REMAIN
HIGH THIS MORNING AND UPPER DYNAMICS SUPPORT A CONTINUATION OF TSTM
ACTIVITY THROUGH THE MORNING AS UPPER TROF AND SFC FEATURE CONT TO
PUSH EWD. WL LINGER SOME PCPN IN ERN ZONES INTO THE EVENING HOURS.
FLOODING OF CONCERN ESPECIALLY ACROSS JEFFERSON COUNTY FOR THE
LITTLE BLUE AND ALSO IN NERN NEBRASKA AT UEHLING FOR THE LOGAN
CREEK. THINK THE FLASH FLOOD THREAT IS BASICALLY OVER AND NOW ITS
JUST A MATTER OF HOW CREEKS AND RIVERS RESPOND. WL LET FLOOD WATCH
GO AS HYDRO PRODUCTS ARE OUT TO COVER ONGOING SITUATION.
COOL TEMPS ARE EXPECTED TODAY BEHIND THE SFC TROF WITH HIGHS
FORECAST IN THE LOWER 70S. CLOUDS SHOULD LINGER THROUGHOUT MUCH OF
DAY ALSO.
UPPER TROF DIGS SOUTH ON FRIDAY AND MODEL INDIFFERENCES LEAD TO LOW
FORECAST CONFIDENCE FOR THE WEEKEND. GFS STILL WANTS TO GENERATE
PCPN ACROSS THE AREA ON SATURDAY AS UPPER WAVE PUSHES FRONT THRU.
ETA PRODUCES NO PCPN ASSOCIATED WITH THIS FRONT. ETA ALSO MOVES A
SFC LOW FROM SRN PLAINS INTO WRN MO BY SAT NIGHT...MOVING PCPN AREA
INTO SERN NEB. IN EITHER CASE...MOISTURE LOOKS VERY LIMITED AND
FORCING APPEARS SOMEWHAT WEAK. HAVE KEPT POPS RATHER LOW TO TO
UNCERTAINTY.
NO MAJOR CHANGES MADE TO EXTENDED.
.OMA...NONE.
GRIFFIS
Hazardous weather outlook, Sep 11, 4:36 AM CST, 3 hours 24 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-111700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
536 AM CDT THU SEP 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE OUTLOOK
AREA THIS MORNING...THEN GRADUALLY DIMINISH DURING THE AFTERNOON
FROM WEST TO EAST. A FEW SHOWERS AND THUNDERSTORMS MAY LINGER
ACROSS SOUTHWESTERN IOWA THIS EVENING.
HEAVY RAINS OVERNIGHT HAVE CAUSED SOME SWELLING OF AREA RIVERS
AND CREEKS. RIVER FLOODING IS POSSIBLE MAINLY ACROSS
SALINE...JEFFERSON
AND GAGE COUNTIES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS ON
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
GRIFFIS
Flood, Jefferson
- When
- September 11, 8:00 AM CST to September 12, 4:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.176, -97.143 (the zone’s center; the record gives no point)
Heavy rainfall fell across much of Jefferson county and adjacent counties to the west on September 10th and 11th. Radar estimates and rain gage measurements were in the 4 to 7 inch range for the 48 hour period. The heavy rain caused minor flooding in Jefferson county, especially along the Little Blue River. The Little Blue River surpassed it's 15 foot flood stage near Fairbury around 900 am on the 11th, and didn't drop below flood stage until around 500 pm on the 12th. The river crested at 17.6 feet during the afternoon hours on the 11th. However, no significant damage was reported since the river flooded mainly agricultural lowlands.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Texas, September 11, 20031 death · 1 event
- Tornado in Iowa, September 11, 2003$275,000 · F0 · 1 event
- Flash Flooding and Damaging Wind in Texas, September 11, 2003$61,000 · 60 kt wind · 4 events
- Flash Flooding in Kansas, September 11, 2003$10,000 · 16 events
- Damaging Wind in Texas, September 11, 2003$20,000 · 60 kt wind · 1 event
- Flash Flooding and Heavy Rain in Texas, September 11, 20036 events
- Hail and Damaging Wind in Texas, September 11, 20031.75 in hail · 4 events
- Flooding in Kansas, September 11 to 13, 20032 events
- High Wind in Montana, September 11, 20032 events
- Flash Flood and Damaging Wind in Texas, September 11, 2003$3,000 · 61 kt wind · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, September 11, 20031 event
- Marine Thunderstorm Wind in Gulf of Mexico, September 11, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336838.